Arkansas, 2013Drought in Arkansas, July 30 to 31, 2013
July 30 to 31, 2013 · NWS LZK · 5 events in 5 counties and zones
Very dry conditions throughout much of June and only sparse rainfall in July led to the development of severe drought in parts of southeast Arkansas by the end of July.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very dry conditions throughout much of June and only sparse rainfall in July led to the development of severe drought in parts of southeast Arkansas by the end of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 30, 5:45 AM CST, 15 minutes earlier.
Area forecast discussion, Jul 30, 5:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 AM CDT TUE JUL 30 2013
.AVIATION...30/12Z TAF CYCLE
AREA OF RAIN/EMBEDDED TSRA WL CONT TO AFFECT KHRO/KBPK THRU THE
MID TO LATE MRNG HRS...WITH OCNL MVFR/IFR CONDS IN HEAVIER
RAINFALL. SCTD SHRA/ISOLD TSRA WL BE NOTED ACRS CNTRL AR...WITH
MAINLY VFR CONDS EXPECTED...WITH BRIEF PDS OF MVFR VSBYS. EXPECT
PRECIP TO DIMINISH IN AREAL COVERAGE TOWARD MIDDAY...WITH SCTD
STORMS POSSIBLE THIS AFTN AND EVENING. CANNOT RULE OUT PATCHY BR/
MVFR CIGS FORMING LATE TNGT OVR NRN AR. /44/
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT TUE JUL 30 2013/
SHORT TERM...TODAY THROUGH FRIDAY
MOISTURE HAS RETURNED TO THE REGION BEHIND THE FRONT THAT LIFTED
NORTH ACROSS THE STATE ON MON...WITH DEWPTS BACK INTO THE 70S FOR
MOST LOCATIONS. COMPLEX OF CONVECTION ONGOING THIS MORNING OVER
NWRN AND NRN PORTIONS OF THE STATE...EXTENDING FURTHER NORTH AND
WEST INTO OK AND MO. SOME ISOLATED SHRA HAVE ALSO DEVELOPED
FURTHER SOUTH AND EAST OF THE MAIN AREA OF CONVECTION. A MOSTLY
CLOUDY SKY WAS OBSERVED...WITH TEMPS IN THE 70S TO NEAR 80.
THE COMPLEX OF PRECIP TO THE NORTH AND WEST WILL CONTINUE TO MOVE
EAST OVER TIME...WITH BEST POPS REMAINING ACROSS THE NWRN AND NRN
COUNTIES THROUGH ABOUT MIDDAY. HOWEVER...HAVE ALSO MENTIONED CHANCE
POPS FURTHER SOUTH AND EAST FOR ALL BUT THE FAR SERN COUNTIES DURING
THIS SAME PERIOD AS THESE AREAS WILL SEE SOME CONVECTION POSSIBLE
THROUGH ABOUT NOON. BY THIS AFTERNOON...OVERALL POPS DO DECREASE AS
THE UPPER DISTURBANCE RESPONSIBLE FOR THE PRECIP MOVES EAST.
HOWEVER...ANY BOUNDARIES LEFT OVER COULD TRIGGER ADDITIONAL
CONVECTION THIS AFTERNOON.
BY WED...UPPER FLOW WILL RETURN TO THE NW OVER THE REGION...WITH A
FRONT DROPPING SOUTH INTO THE STATE WED AFTERNOON. NOT MUCH COOLER
OR DRIER AIR IS EXPECTED WITH THIS FRONT THIS TIME AROUND...WITH
MAINLY JUST A WIND SHIFT THE MAIN RESULT. DO CONTINUE SLIGHT CHANCE
TO LOW END CHANCE POPS AS THIS FRONT DROP SOUTH INTO THE STATE. BY
THU...THIS FRONT WILL HAVE MOVED TO AROUND THE AR/LA BORDER...WITH
WINDS GENERALLY FROM THE NORTH TO NE INTO THU. BY FRI...WINDS WILL
BEGIN TO TURN BACK TO THE SOUTH...BUT UPPER FLOW LOOKS TO REMAIN
FROM THE NW OVER THE REGION. ANOTHER DISTURBANCE LOOKS TO DROP SE
OVER THE STATE FOR FRI...WITH POPS INCREASING AGAIN FOR AT LEAST THE
NRN COUNTIES FOR THE END OF THE SHORT TERM PERIOD.
LONG TERM...SATURDAY THROUGH MONDAY
AN UNUSUALLY UNSETTLED WEATHER PATTERN FOR THIS TIME OF YEAR WL
PREVAIL THRU THE WEEKEND AND INTO EARLY NEXT WEEK. NWLY FLOW ALOFT
WL CONT TO BRING A SERIES OF UPR LVL IMPULSES SEWD ACRS THE FA...
RESULTING IN CONTD CHCS OF SHRA/TSRA. RAINFALL CHCS WL ALSO BE AIDED
BY A FNTL BNDRY THAT WL DROP SWD INTO AR AND MEANDER OVR THE REGION.
LOCALLY HVY RAINFALL WL BE A CONCERN AND WL NEED TO BE MONITORED
THRU THE FCST PD. TEMPS WL BE HELD CLOSE TO NORMAL LVLS FOR MOST
LOCATIONS AS A RESULT OF CONTD RAIN CHCS/ABUNDANT CLOUD COVER.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 30, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 30 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO
AFFECT MUCH OF NORTHERN AND WESTERN ARKANSAS THIS MORNING. THE
OVERALL COVERAGE AND INTENSITY OF THE ACTIVITY WILL GRADUALLY
DIMINISH LATER THIS MORNING. WHILE A FEW STRONG STORMS WILL BE
POSSIBLE...THE CHANCES OF SEVERE WEATHER WILL BE LOW. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER TODAY AND
TONIGHT ACROSS MUCH OF THE AREA. HOWEVER...SEVERE WEATHER IS NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS MUCH OF ARKANSAS
THROUGH THE PERIOD. A PERSISTENT NORTHWESTERLY FLOW ALOFT WILL
CONTINUE TO BRING A PARADE OF UPPER LEVEL LOWS ACROSS THE AREA
DURING THE PERIOD. THIS WILL RESULT IN PERIODIC CHANCES OF SHOWERS
AND THUNDERSTORMS...ESPECIALLY OVER THE NORTHEAST HALF OF THE STATE.
AT THIS TIME...THE CHANCE OF ORGANIZED SEVERE WEATHER APPEARS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
Drought, Pulaski
- When
- July 30, 6:00 AM CST to July 31, 11:59 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Severe drought developed in the southeastern corner of Pulaski County at the end of July.
Drought, Lonoke
- When
- July 30, 6:00 AM CST to July 31, 11:59 PM CST
- Where
- Lonoke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.754, -91.889 (the zone’s center; the record gives no point)
Severe drought developed in extreme southern Lonoke County at the end of July.
Drought, Jefferson
- When
- July 30, 6:00 AM CST to July 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
Severe drought developed over much of Jefferson County at the end of July.
Drought, Arkansas
- When
- July 30, 6:00 AM CST to July 31, 11:59 PM CST
- Where
- Arkansas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Severe drought developed over the western part of Arkansas County at the end of July.
Drought, Lincoln
- When
- July 30, 6:00 AM CST to July 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.958, -91.733 (the zone’s center; the record gives no point)
Severe drought developed over extreme northern Lincoln County at the end of July.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 30, 20131 death · 1 event
- Hail and Damaging Winds in Nebraska, July 30, 2013$571,000 · 2 in hail · 29 events
- Tornado and Hail in South Dakota, July 30, 2013$860,000 · EF0 · 17 events
- Hail in Wyoming, July 30, 2013$1.0 million · 0.5 in hail · 1 event
- Flash Flood in South Dakota, July 30 to 31, 2013$60,000 · 1 event
- Flash Flooding and Flooding in Missouri, July 30, 2013$20,000 · 52 kt wind · 23 events
- Damaging Winds in Kansas, July 30, 2013$50,000 · 78 kt wind · 2 events
- Hail in North Dakota, July 30 to 31, 20131.25 in hail · 7 events
- Hail in South Dakota, July 30, 20131.75 in hail · 3 events
- Damaging Winds in South Dakota, July 30, 201352 kt wind · 3 events
- Damaging Winds in Nebraska, July 30, 201358 kt wind · 3 events
- Waterspouts in Lake Ontario, July 30, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457334, 457338, 457339, 457340, 457341.